Mechanical Engineering Faculty Research

Title

Non-Linear Propagation of Directional Spherical Waves

Document Type

Article

Publication Date

Fall 9-8-1980

Abstract

The method of renormalization is used to determine a uniformly valid expansion for the problem of non-linear waves produced in a fluid by spatially non-uniform simple harmonic motion of the surface of a sphere. The effect of dimensionless quantities upon the acoustic shock-formation distance is examined.

Publication Title

Journal of Sound and Vibration

Volume

72

Issue

1

First Page

25

Last Page

37